MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, after the first full injection, a second inflation was attempted.The balloon did not inflate, and a system notice was received indicating that the balloon was not sufficiently inflated.The balloon catheter was replaced without resolution.The low-pressure regulator (lpr) was checked and it was out of tolerance.The system was vented without resolution.The case was aborted, and the patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information reported that a field service visit took place on a later date and the console was serviced as appropriate.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed that at least 7 applications were performed with balloon catheter, 2af284 with lot number 34418 on the date of the event.The console was serviced on the field.The console was vented, and the digital gauge was zeroed to get an accurate pressure value.The low-pressure regulator (lpr) was adjusted by small intervals to correct the pressure in the system.The console was vented, and the tank was opened to make sure pressure was consisted.The console failed the inspection due to an unadjusted lpr.The product issue reported (inflation issues) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7898960
Report Number3002648230-2018-00677
Device Sequence Number19259099
Product Code LPB
UDI-Device Identifier00643169449596
UDI-Public00643169449596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/14/2018
10/09/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/04/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight138